Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Classification of Cuntz-Krieger algebras by orbit equivalence of topological Markov shifts


Author: Kengo Matsumoto
Journal: Proc. Amer. Math. Soc. 141 (2013), 2329-2342
MSC (2010): Primary 46L55; Secondary 46L35, 37B10
DOI: https://doi.org/10.1090/S0002-9939-2013-11519-4
Published electronically: March 4, 2013
MathSciNet review: 3043014
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ A, B$ be square irreducible matrices with entries in $ \{0,1 \}$. Assume that the determinants of $ 1-A$ and $ 1-B$ have the same sign. We will show that the Cuntz-Krieger algebras $ {\mathcal O}_A$ and $ {\mathcal O}_B$ are isomorphic if and only if the right one-sided topological Markov shifts $ (X_A,\sigma _A)$ and $ (X_B,\sigma _B)$ are continuously orbit equivalent.


References [Enhancements On Off] (What's this?)

  • 1. R. Bowen and J. Franks, Homology for zero-dimensional nonwandering sets, Ann. Math.106(1977), pp. 73-92. MR 0458492 (56:16692)
  • 2. M. Boyle, Topological orbit equivalence and factor maps in symbolic dynamics, Ph.D. Thesis, University of Washington, 1983. MR 2632783
  • 3. M. Boyle and D. Handelman, Orbit equivalence, flow equivalence and ordered cohomology, Israel J. Math.95(1996), pp. 169-210. MR 1418293 (98a:46082)
  • 4. M. Boyle and J. Tomiyama, Bounded topological orbit equivalence and $ C^*$-algebras, J. Math. Soc. Japan 50(1998), pp. 317-329. MR 1613140 (99d:46088)
  • 5. J. Cuntz, Simple $ C^*$-algebras generated by isometries, Comm. Math. Phys.57(1977), pp. 173-185. MR 0467330 (57:7189)
  • 6. J. Cuntz, A class of $ C^*$-algebras and topological Markov chains II: Reducible chains and the Ext-functor for $ C^*$-algebras, Invent. Math. 63(1981), pp. 25-40. MR 608527 (82f:46073b)
  • 7. J. Cuntz, K-theory for certain $ C^*$-algebras, Ann. Math.113(1981), pp. 181-197. MR 604046 (84c:46058)
  • 8. J. Cuntz, The classification problem for the $ C^*$-algebra $ {\mathcal O}_A$, Geometric methods in operator algebras, Pitman Research Notes in Mathematics Series 123, Longman Sci. Tech., Harlow (1986), pp. 145-151. MR 866492 (88a:46081)
  • 9. J. Cuntz and W. Krieger, A class of $ C^*$-algebras and topological Markov chains, Invent. Math.56(1980), pp. 251-268. MR 561974 (82f:46073a)
  • 10. M. Enomoto, M. Fujii and Y. Watatani, $ K_0$-groups and classifications of Cuntz-Krieger algebras, Math. Japon. 26(1981), pp. 443-460. MR 634920 (83d:46070)
  • 11. J. Franks, Flow equivalence of subshifts of finite type, Ergodic Theory Dynam. Systems 4(1984), pp. 53-66. MR 758893 (86j:58078)
  • 12. T. Giordano, I. F. Putnam and C. F. Skau, Topological orbit equivalence and $ C^*$-crossed products, J. reine angew. Math.469(1995), pp. 51-111. MR 1363826 (97g:46085)
  • 13. T. Giordano, I. F. Putnam and C. F. Skau, Full groups of Cantor minimal systems, Isr. J. Math.111(1999), pp. 285-320. MR 1710743 (2000g:46096)
  • 14. T. Giordano, H. Matui, I. F. Putnam and C. F. Skau, Orbit equivalemce for Cantor minimal $ {\mathbb{Z}}^2$-systems, J. Amer. Math. Soc.21(2008), pp. 863-892. MR 2393431 (2009b:37013)
  • 15. D. Huang, Flow equivalence of reducible shifts of finite type, Ergodic Theory Dynam. Systems 14(1994), pp. 695-720. MR 1304139 (95k:46110)
  • 16. D. Huang, Flow equivalence of reducible shifts of finite type and Cuntz-Krieger algebras,
    J. reine angew. Math. 462(1995), pp. 185-217. MR 1329907 (96m:46123)
  • 17. B. P. Kitchens, Symbolic dynamics, Springer-Verlag, Berlin, Heidelberg and New York (1998). MR 1484730 (98k:58079)
  • 18. D. Lind and B. Marcus, An introduction to symbolic dynamics and coding, Cambridge University Press, Cambridge (1995). MR 1369092 (97a:58050)
  • 19. K. Matsumoto, On automorphisms of $ C^*$-algebras associated with subshifts, J. Operator Theory 44(2000), pp. 91-112. MR 1774695 (2001g:46147)
  • 20. K. Matsumoto, Orbit equivalence in $ C^*$-algebras defined by actions of symbolic dynamical systems, Contemporary Math. 503, Amer. Math. Soc., Providence, RI (2009), pp. 121-140. MR 2590619
  • 21. K. Matsumoto, Orbit equivalence of topological Markov shifts and Cuntz-Krieger algebras, Pacific J. Math.246(2010), 199-225. MR 2645883 (2011k:46086)
  • 22. K. Matsumoto, Some remarks on orbit equivalence of topological Markov shifts and Cuntz-Krieger algebras, to appear in Yokohama Math. J.
  • 23. H. Matui, Homology and topological full groups of étale groupoids on totally disconnected spaces, Proc. London Math. Soc. (3) 104 (2012), pp. 27-56. MR 2876963
  • 24. W. Parry and D. Sullivan, A topological invariant for flows on one-dimensional spaces, Topology 14(1975), pp. 297-299. MR 0405385 (53:9179)
  • 25. A. L. T. Paterson, Groupoids, inverse semigroups, and their operator algebras, Progress in Mathematics 170, Birkhäuser, Boston, Basel, Berlin (1999). MR 1724106 (2001a:22003)
  • 26. I. F. Putnam, The $ C^*$-algebras associated with minimal homeomorphisms of the Cantor set, Pacific J. Math.136(1989), pp. 329-353. MR 978619 (90a:46184)
  • 27. J. Renault, A groupoid approach to $ C^*$-algebras, Lecture Notes in Math. 793, Springer-Verlag, Berlin, Heidelberg and New York (1980). MR 584266 (82h:46075)
  • 28. M. Rørdam, Classification of Cuntz-Krieger algebras, $ K$-theory 9(1995), pp. 31-58. MR 1340839 (96k:46103)
  • 29. J. Tomiyama, Topological full groups and structure of normalizers in transformation group $ C^*$-algebras, Pacific J. Math. 173(1996), pp. 571-583. MR 1394406 (97i:46124)
  • 30. J. Tomiyama, Representations of topological dynamical systems and $ C^*$-algebras, Contemporary Math.228, Amer. Math. Soc., Providence, RI (1998), pp. 351-364. MR 1667670 (99m:46158)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 46L55, 46L35, 37B10

Retrieve articles in all journals with MSC (2010): 46L55, 46L35, 37B10


Additional Information

Kengo Matsumoto
Affiliation: Department of Mathematics, Joetsu University of Education, Joetsu, 943-8512, Japan
Email: kengo@juen.ac.jp

DOI: https://doi.org/10.1090/S0002-9939-2013-11519-4
Keywords: Cuntz–Krieger algebras, topological Markov shifts, orbit equivalence, $K$-theory, flow equivalence
Received by editor(s): July 13, 2011
Received by editor(s) in revised form: October 12, 2011
Published electronically: March 4, 2013
Communicated by: Bryna Kra
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society